MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8406960
Medical Device Problem Codes Break (1069); Nonstandard Device (1420)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the distal end of the fiber broke off in the patient's kidney and was irretrievable.There was no report of patient or procedure outcome.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection found that the fiber body and the tip was broken.The analysis of the returned fiber found that the ball tip was broken off in addition to the fiber body was broken.Microscopic inspection found that the connector was in good condition.The reported event of fiber break was confirmed.A review of the device instructions for use (ifu) was completed and states to immediately discontinue use if breaks or fractures appear in the laser fiber.These breaks or fractures may allow undirected emission of laser energy, rendering the distal tip useless and causing harm to surrounding tissues.Care should be exercised with the glass tip to avoid severe impact or side stresses that may fracture the tip.Also, avoid repassing the flexiva pulse id tractip laser fiber through a deflected scope after energy has been applied to the treatment area as the tractip may not maintain its original shape and may cause scope damage.The device history record (dhr) review confirmed that the device met all manufacturing specifications; therefore, the failure was unlikely related to manufacturing.It is likely that procedural conditions of the device during set-up or use contributed to the fiber body and tip break.A fiber could be damaged or kinked during setup and fully break once laser energy is applied.The investigation.The patient code of unretrieved device fragments is anticipated in nature as per ifu and hazard analysis, and it is a known inherit risk of the device.The investigation conclusion code assigned is cause traced to component failure, indicating that an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23375433
Report Number2124215-2025-75630
Device Sequence Number8915978
Product Code GEX
UDI-Device Identifier08714729978718
UDI-Public(01)08714729978718(17)280618(10)36791080
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006L8406960
Device Catalogue NumberM006L8406960
Device Lot Number0035886387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown